Doctor insights on:
Overdose Of Ramipril
What is ramipril?: Ramipril is not a "beta" blocker. It is a member of the angiotensin converting enzyme (ace)-inhibitor class of drugs. Not only does it reduce blood pressure, it also reduces proteinuria in patients, such as diabetics, that are prone to have it. Along with its effect of improving congestive heart failure, this is an excellent hypertensive agents for all patients. ...Read more
Ramipril is used for blood pressure control, to improve heart function after a heart attack, and to preserve renal function. Each of these indications has alternatives. Discuss with your doctor.
Note the most common side effect of ramipril, an ace inhibitor, is cough. Other acei will also cause cough. ...Read more
It does not matter.: Ramipril is one of the best ace-i's available. It's dose should be 20 mg/day as this gives the maximum blood pressure reduction as well as the most effective reduction of proteinuria. If you take 10 mg daily, I would ask your doctor to give you a prescription for 5 mg and take that twice a day. ...Read more
Ramipril overdose.: Symptoms associated with overdosage of ramipril may include excessive peripheral vasodilatation (with marked hypotension, shock), bradycardia, electrolyte disturbances, and renal failure. You should go to an ER, if it you and seek medical attention and receive whatever treatment is necessary. Good luck. ...Read more
Same class: While they are both in the class of so called ACE-Inhibitors, they still may affect you different and it is not always easy to figure out the dose equivalent since the milligrams for each drug can be different. So I say get some advice regarding the dosages you have available and whether it would work safely for a few days. ...Read more
Dizziness on BP med: I would tell you to speak to your physician about switching the dose before you do. You may not have enough evidence to blame your dizziness on ramipril (r). You may be anemic and that, not r, could be the cause of your problem. It is normally not in your best interest to reduce the dose of your BP medication without seeing and/or discussing it with your physician first. ...Read more
Yes, possibly: Ramipril is an ace inhibitor for hypertension. Aconite is a homeopathic remedy. The 2 are completely different levels of intervention and would not interact with each other. Whether aconite is correct for you I cannot say without knowing much more about your case. Aconite often helps in states of acute shock and fear -- but over 750 other remedies do also. Discerning is the homeopath's task. ...Read more
Ramipril: Ramipril has data to support its antihypertensive use; it helps heal the kidney's glomeruli and has been proven to reduce cardiovascular mortality. If one tries to use the hawthorn plant, check for interactions with other medications; theoretically, the plant has vasodilating properties which result in lower blood pressure. Different sources can result in varying potency. ...Read more
SIDE EFFECTS: It depends on which side effect, it may take 48-96 hours for it to filter from your system. Follow up with your doctor for further reccomendations. ...Read more
When is tazloc and ramipril prescribed together. Just read the cobination of these two is normally avoided. Help.
Hypertension: Hypertension treatment usually requires more than one type of medicine to treat. It is unusual to prescribe an ACE (ramipril) and an ARB (tazloc) together. It depends on the dose and why they have been prescribed. I would talk to your Dr who prescribed these to find out why. There could be some misunderstanding make sure you are taking the correct dose and combination of meds. ...Read more
I was taking Ramipril and got off of it due to cough. A week after being off of it would the coughing be any better or could it take longer?
Recently prescribed indepamide 2.5 mg/per day. Prev BP was172/108. Am on ramipril also. Suddenly, I crave salt terribly! Should I be concerned?
Salt craving: Your craving salt is not due to your BP meds. You should speak to your physician (p) and try to have your p give you medications to bring your systolic bp. ...Read more
I take 5 mg of ramipril in the morning and 12.5 mg of toperlol at bedtime. Would I get more benefit from the toperlol if I took it in the morning?
What is best medicine for BP that shud be taken with ramipril. I read tazloc is not a good combination with ramipril. Why is it not a good combination.
I take 5 mg of ramipril in the morning and 12.5 mg of toperlol in that bedtime. Would I get more benefit from the toperlol if I took it in the mornin?
Not really: Assuming you mean toprol (metoprolol) when you wrote toperlol, it lasts the same amount of time whether you take it morning or night. Your blood pressure should not be that different taking it at different time. However, taking ramipril and toprol (metoprolol) at the same time will change your blood pressure more since you are taking 2 at the same time, but your pressure may be higher when they wear off at the same time. ...Read more
Yes: Besides the usual recommendations by the jnc7 (joint national committee), and possible the upcoming jnc8 (jnc2013) that ace inhibitors are effect as monotherapy for hypertension (especially in the appropriate clinical settings) there are some studies that suggest that ace inhibitors, such as ramipril, are an effective agent for the treatment of hypertension in african americans. ...Read more
Ramipril use?: Both ramipril (r) and amlodipine (a) are used to treat hbp. R reduces proteinuria (p) while a does not. R can cause a cough and a can cause some edema of the legs, as their most common side effects. Speak to your physician to see if r can replace a in your case. To achieve their maximum effect, especially to reduce any p, r's dose should be 20 mg/day and a's should be 10 mg/day. Good luck. ...Read more
ACEi and ARB: Some studies did look into combination therapy with acei (ramipril) and arb (telmisartan). However the benefits were not great and side effects such as high potassium level were frequent, therefore this practice have fallen out of favor. I generally do not prescribe these two groups of drugs together. ...Read more
Yes, but. . .: Always tell your prescribing doc everything that you're taking, both prescription & non-prescription over-the-counter medications as well as dietary supplements. Use any drug-drug interaction checker to look for reasons why you shouldn't take combination of pills. Ideally, your pharmacist should warn you, too, if you get everything from same store. Http://www. Drugs. Com/drug_interactions. Html ...Read more
Hard to tell: It is important to be specific when giving advice. I do not know what a "minor" side effect is. It is sometimes not possible to prove that symptoms are due to one drug in particular. Ask this question with more detail and we can help you more. ...Read more
Here are some...: Both Amiodarone and ramipril are used for irregular heart beat and high blood pressure, and antihistamine, theoretically, should not have direct adverse side effects with the above both drugs. But, as we age, our functional reserve declines so becoming more vulnerable to additive effects from multiple drug use. Hence, ask your doc first so to minimize unwanted side effects. ...Read more
3rd Rx? Under dosing?: The average number of medications needed to fully control hypertension (high blood pressure) is 2.8. You are only on 2 medications, so a 3rd or even 4th agent from a different class may be necessary (like hydrochlorothiazide). Also, while you may be at "full strength" of amlodipine & ramipril, you may respond better to maximum dosing of alternatives from each class (like nicardipine & enalapril). ...Read more
Follow instructions: Ideally its best to follow your doctors instructions. Generally medications may be started low to evaluate tolerance. Watch for dizziness, headache, cough and fatigue. Report any worsening dizziness. Go to emergency room if face swells. Please discuss any clarification of your regimen with your doctor. Take care. ...Read more